MAUDE Adverse Event Report: ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT

ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT
Model Number STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 02/19/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1250lt step drill got stuck in the drill guide when making the pre-hole.This occurred during a case where another ar-1250lt was used to complete the case.There was no harm to the patient.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the step drill for 3.0mm bio-suturetak® was returned stuck inside ar-1946.The drill was observed with rust spots around the edges of the flat areas of the drill.Functional testing performed confirm that the step drill was not able to move from the inner diameter of the spear, for 2.8 mm fastak¿ ii, 3.0 mm suturetak®, trocar and 2.9 mm pushl ock®, trocar tip with circumferential teeth.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage of the ar-1946 that was manufactured in 2014.

Brand Name
STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18838913
Report Number1220246-2024-01302
Device Sequence Number7294008
Product Code HWE
UDI-Device Identifier00888867006287
UDI-Public00888867006287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Device Catalogue NumberAR-1250LT
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown